CSN Login
Members Online: 17

Skin problems during/after chemo

pjdreams's picture
pjdreams
Posts: 79
Joined: May 2010

Just wondering if anyone else had this experience and could offer some tips.

Once chemo began and I lost my hair I discovered a few pimples along the hair line in the back of my neck. A couple of days later my entire head was full of pimples. Not only was I a bald woman, I was a pimply bald woman. grrrr !!!

Anyway, once chemo ended my hair starting growing back in about 2 months and the pimples went away. The hair on my legs started to go as well and after my first shave, pimples appeared all over the front of my legs. I've gone to the dermatologist, and the gyn/onc has looked at it. The derm said it was folliculitis like the pimples on my head.

He prescribed minocyline and a prescription strength cream like hydracordisone but 2 months later I can't get rid of it.

I suspect my immune system is still out of whack from the chemo.

Any ideas ?

nancy591's picture
nancy591
Posts: 1059
Joined: Sep 2009

I can't offer any help but I do undertand. I've been off Doxil for several weeks now...maybe 8 weeks. I am still having rashy areas on my feet and calves. within the rashy areas are pimples. The areas can itch like crazy. When it gets hot my feet swell, itch and get bright red. My lower legs have areas of hyperpigmentation so I have all these brown spots on my legs. Lower legs also have 'sore' spots. UGH! I will not wear shorts due to the condition of my lower legs and have taken to wearing crocs so I can hide my feet. It has been above normal temps here in the north east. I am hoping this will resolve by the time summer comes in full force!

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

I know several women that have had this same thing happen and their beauticians had them use nioxin shampoo. My grandson has scalp issues because they took skin grafts from his scalp when he was burned and nioxin is the only thing that keeps his scalp from breaking out. Hope this helps. Hugs Bonnie

kreiser
Posts: 2
Joined: Jun 2010

Thank you...where can I purchase this product?

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Hi pjdreams, I think the pimples may be due to the immune system. I don't have the same mass break out as you but after 6 weeks after I finished chemo I am finding white headed spots appearing on my face. It isn't a problem but it just seems to coincide with the end of chemo.

I hope you get it sorted.

Tina xx

pjdreams's picture
pjdreams
Posts: 79
Joined: May 2010

Thanks everyone for the advice. As my gyn/onc says, "it's small potatoes" compared to everything else going on but still would be nice to get rid of this awful rash all over my legs.

kreiser
Posts: 2
Joined: Jun 2010

I lost my hair 14 days following my first chemo treatment. Now I have the pimples all over my scalp and it itches. The Center that I go to told me to keep it dry and clean but offered no help other than that?? Any experiences with this and what you did to combat it would be appreciated. It is enough to not have any hair left but to deal with this is a bit much.

msfanciful
Posts: 580
Joined: Nov 2009

Yes, yes,

Same with me.

They don't just jump out at me, but everytime I run my hands over my scalp it seems I feel
more and more.

I just assumed they were ingrown hairs growing in?

I don't know...but I DO hope they go away!

Sharon

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network